Alert archive / Florida / Coastal Flood Statements in 2013
Coastal Flood Statement 1, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Apr 26, 2013, 3:53 AM EDT for Miami-Dade County, Florida. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2013, 3:53 AM EDT (07:53 UTC)
- Expired
- Apr 28, 2013, 2:00 AM EDT
- In force
- 46 hr
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 9 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931 WHUS42 KMFL 260753 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 353 AM EDT FRI APR 26 2013 ...MINOR COASTAL FLOODING POSSIBLE ALONG BAY SIDE OF SOUTH BEACH THROUGH THE WEEKEND... FLZ173-280600- /O.NEW.KMFL.CF.S.0001.130426T0753Z-130428T0600Z/ COASTAL MIAMI DADE- 353 AM EDT FRI APR 26 2013 ...MINOR COASTAL FLOODING POSSIBLE ALONG BAY SIDE OF SOUTH BEACH THROUGH THE WEEKEND... * COASTAL FLOODING...WATER LEVELS ARE RUNNING AROUND HALF OF A FOOT ABOVE NORMAL AND MAY LEAD TO MINOR STREET FLOODING AROUND THE NORMAL HIGH TIDE CYCLES ALONG THE BAY SIDE OF SOUTH BEACH IN THE TYPICALLY FLOOD PRONE AREAS EXTENDING NORTH FROM 5TH STREET. * TIMING...AROUND HIGH TIDE...WHICH ARE SCHEDULED EARLY THIS MORNING AROUND DAYBREAK AND AGAIN THIS EVENING AROUND SUNSET. * IMPACTS...STANDING WATER ON ROADS ALONG THE BAY SIDE OF SOUTH BEACH EXTENDING NORTH FROM 5TH STREET. STANDING WATER COULD LINGER ON STREETS A FEW HOURS PAST HIGH TIDE AND LEAD TO PARTIAL ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY! $$
3 follow-up statements
154 WHUS42 KMFL 261511 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1111 AM EDT FRI APR 26 2013 ...MINOR COASTAL FLOODING POSSIBLE ALONG BAY SIDE OF SOUTH BEACH THROUGH THE WEEKEND... FLZ173-262315- /O.CON.KMFL.CF.S.0001.000000T0000Z-130428T0600Z/ COASTAL MIAMI DADE- 1111 AM EDT FRI APR 26 2013 ...MINOR COASTAL FLOODING POSSIBLE ALONG BAY SIDE OF SOUTH BEACH THROUGH THE WEEKEND... * COASTAL FLOODING...WATER LEVELS ARE RUNNING AROUND HALF OF A FOOT ABOVE NORMAL AND MAY LEAD TO MINOR STREET FLOODING AROUND THE NORMAL HIGH TIDE CYCLES ALONG THE BAY SIDE OF SOUTH BEACH IN THE TYPICALLY FLOOD PRONE AREAS EXTENDING NORTH FROM 5TH STREET. * TIMING...AROUND HIGH TIDE...WHICH ARE SCHEDULED LATER THIS EVENING AROUND 930 PM. * IMPACTS...STANDING WATER ON ROADS ALONG THE BAY SIDE OF SOUTH BEACH EXTENDING NORTH FROM 5TH STREET. STANDING WATER COULD LINGER ON STREETS A FEW HOURS PAST HIGH TIDE AND LEAD TO PARTIAL ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY! $$
016 WHUS42 KMFL 262359 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 759 PM EDT FRI APR 26 2013 ...MINOR COASTAL FLOODING POSSIBLE ALONG BAY SIDE OF SOUTH BEACH THROUGH THE WEEKEND... FLZ173-280600- /O.CON.KMFL.CF.S.0001.000000T0000Z-130428T0600Z/ COASTAL MIAMI DADE- 759 PM EDT FRI APR 26 2013 ...MINOR COASTAL FLOODING POSSIBLE ALONG BAY SIDE OF SOUTH BEACH THROUGH THE WEEKEND... * COASTAL FLOODING...WATER LEVELS ARE RUNNING AROUND HALF OF A FOOT ABOVE NORMAL AND MAY LEAD TO MINOR STREET FLOODING AROUND THE NORMAL HIGH TIDE CYCLES ALONG THE BAY SIDE OF SOUTH BEACH IN THE TYPICALLY FLOOD PRONE AREAS EXTENDING NORTH FROM 5TH STREET. * TIMING...AROUND HIGH TIDE...WHICH ARE SCHEDULED LATER THIS EVENING AROUND 930 PM AND AT AROUND 10 AM SATURDAY. * IMPACTS...STANDING WATER ON ROADS ALONG THE BAY SIDE OF SOUTH BEACH EXTENDING NORTH FROM 5TH STREET. STANDING WATER COULD LINGER ON STREETS A FEW HOURS PAST HIGH TIDE AND LEAD TO PARTIAL ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY! $$
021 WHUS42 KMFL 271419 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1019 AM EDT SAT APR 27 2013 FLZ173-280600- /O.CON.KMFL.CF.S.0001.000000T0000Z-130428T0600Z/ COASTAL MIAMI DADE- 1019 AM EDT SAT APR 27 2013 ...MINOR COASTAL FLOODING POSSIBLE ALONG BAY SIDE OF SOUTH BEACH THROUGH THE WEEKEND... * COASTAL FLOODING...WATER LEVELS ARE JUST UNDER ONE-HALF FOOT ABOVE NORMAL. THIS MAY LEAD TO MINOR STREET FLOODING AROUND THE NORMAL HIGH TIDE CYCLES ALONG THE BAY SIDE OF SOUTH BEACH IN THE TYPICALLY FLOOD PRONE AREAS EXTENDING NORTH FROM 5TH STREET. * TIMING...AROUND HIGH TIDE...WHICH IS SCHEDULED HIS EVENING AROUND 1030 PM. * IMPACTS...STANDING WATER ON ROADS ALONG THE BAY SIDE OF SOUTH BEACH EXTENDING NORTH FROM 5TH STREET. STANDING WATER COULD LINGER ON STREETS A FEW HOURS PAST HIGH TIDE AND LEAD TO PARTIAL ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY! $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Apr 26, 2:47 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 26, 2:47 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 247 AM EDT FRI APR 26 2013 .DISCUSSION... VERY DRY CONDITIONS CONTINUE OVER SOUTH FLORIDA...WITH A PRECIPITABLE WATER VALUES LAST NIGHT OF ONLY ABOUT TWO-THIRDS OF AN INCH...OR ABOUT 60 PERCENT OF NORMAL. HIGH PRESSURE WILL REMAIN IN CONTROL TODAY...WITH EAST TO NORTHEAST FLOW AND DRY CONDITIONS CONTINUING. A WEAK FRONTAL BOUNDARY ACROSS CENTRAL FLORIDA EARLY THIS MORNING WILL WASH OUT AROUND THE LAKE LATER TODAY. THERE WAS A THIN BAND OF MOISTURE ALONG THIS BOUNDARY...BUT DRY CONDITIONS ARE EXPECTED TO CONTINUE. THE MEDIA REPORTED MINOR STREET FLOODING IN MIAMI BEACH AT ALTON AND 10TH AROUND HIGH TIDE...WITH SOME WATER COMING OUT OF THE DRAIN AND POOLING OF WATER BY THE CURB. WATER LEVELS WERE RUNNING ABOUT HALF A FOOT ABOVE NORMAL...AND THIS IS OCCURRING DUE TO THE SPRING TIDES AND THE LUNAR PERIGEE TODAY. A COASTAL FLOOD STATEMENT WILL BE ISSUED THIS MORNING FOR MIAMI BEACH...DUE TO THE NUISANCE TO MINOR FLOODING THAT WILL OCCUR AROUND HIGH TIDES THIS WEEKEND. THE UPPER RIDGE ACROSS THE GULF AND STRETCHING ACROSS SOUTH FLORIDA WILL BEGIN TO BREAK DOWN THIS WEEKEND DUE A SERIES OF SHORTWAVES MOVING ACROSS THE MIDWEST AND OHIO VALLEY. DRY AND WARM CONDITIONS WILL CONTINUE ON SATURDAY...WITH MOISTURE SLOWLY RETURNING TO THE REGION ON SUNDAY. SURFACE HIGH PRESSURE WILL REMAIN OVER THE WESTERN ATLANTIC...CENTERED EAST OF THE NORTHEAST CONUS...WITH EASTERLY FLOW CONTINUING. 500MB TEMPS ARE EXPECTED TO BE -12 TO -13C ON SUNDAY...BUT WARM AND DRY AIR WILL REMAIN IN THE LOW/MID LEVELS. SO ONLY A FEW SHOWERS ARE POSSIBLE ON SUNDAY ALONG THE GULF COAST AS MOISTURE SLOWLY INCREASES. MORE OF A ZONAL FLOW IS EXPECTED ON MONDAY...AND MODELS ARE INDICATING A WEAK SHORTWAVE COULD MOVE ACROSS THE FLORIDA PENINSULA ON MONDAY. A COUPLE STRONG STORMS CANNOT BE RULED OUT ACROSS THE INTERIOR...WITH HAIL AND STRONG WIND GUSTS THE MAIN CONCERNS DUE TO COLD TEMPERATURES ALOFT (-12 TO -13C)...DRY AIR IN THE MID LEVELS...AND DECENT MID LEVEL LAPSE RATES. CUT POPS BACK TO SLIGHT CHANCE FOR THE EAST COAST SOUTH OF PALM BEACH COUNTY SINCE 10-15 KNOT EASTERLY FLOW WILL CONTINUE. SO ONLY A FEW SHOWERS ARE POSSIBLE FOR THE EAST COAST...WITH STORMS CONCENTRATING ACROSS THE INTERIOR AND TOWARDS THE GULF COAST. LOW LEVEL FLOW WILL WEAKEN AND SHIFT MORE TO THE EAST SOUTHEAST ON TUESDAY...DUE TO A WEAK SHORTWAVE MOVING INTO THE CAROLINAS. PRECIPITABLE WATER VALUES WILL INCREASE TO AROUND 1.5 INCHES...WHICH IS ABOVE NORMAL FOR THIS TIME OF YEAR. A 200MB 90-100 KT JET IS EXPECTED TO MOVE OVER THE REGION ON TUESDAY...AND COLD TEMPERATURES WILL REMAIN ALOFT (-12C 500MB). SO SOME STRONG STORMS ARE A POSSIBILITY AGAIN ON TUESDAY. STORMS ARE FORECAST TO BE CLOSER TO THE EAST COAST METRO AREAS DUE TO WEAKER SEA BREEZE BOUNDARIES. SIMILAR CONDITIONS ARE EXPECTED ON WEDNESDAY. SO BUMPED UP POPS TO 40 PERCENT FOR TUESDAY AND WEDNESDAY. HIGHS WILL REMAIN IN THE LOW TO MID 80S...WITH LOWS IN THE 60S TO LOWER 70S. A MORE SIGNIFICANT TROUGH IS FORECAST TO DIG ACROSS THE MIDDLE OF THE NATION ON THURSDAY...WITH A COLD FRONT PUSHING INTO THE SOUTHEAST. A STRONGER SHORTWAVE/UPPER LOW IS EXPECTED TO MOVE EAST ACROSS THE GULF AND TOWARDS THE FLORIDA PENINSULA ON THURSDAY. A BROAD AREA OF LOW PRESSURE IS ALSO EXPECTED TO DEVELOP OVER THE EASTERN GULF...ACROSS FLORIDA AND INTO THE WESTERN ATLANTIC. THE GFS AND ECMWF GENERALLY AGREE ON THIS SCENARIO...AND THURSDAY COULD BE A WET AND ACTIVE DAY IF THIS PATTERN PANS OUT. && .AVIATION... VFR CONDITIONS WILL PERSIST THROUGH THE PERIOD WITH LIGHT TO MODERATE NORTHEAST WINDS CONTINUING. GULF COAST SEA BREEZE WILL LEAD TO A WIND SHIFT AT APF THROUGH THE AFTERNOON PERIOD WITH AROUND 10 KT WESTERLY WINDS. SIMILAR TO YESTERDAY...FEW/SCT SHALLOW CU FIELD WILL SETUP THROUGH THE LATE MORNING AND AFTERNOON PERIOD...MAINLY INLAND OF THE TAF SITES. && .MARINE... MODERATE EAST TO NORTHEAST WINDS MAINLY IN THE 10 TO 15 KNOT RANGE ARE EXPECTED ACROSS THE REGIONAL WATERS THROUGH THE UPCOMING WEEKEND WITH SEAS FORECAST TO BE WELL BELOW ADVISORY LEVELS. && .FIRE WEATHER... MINIMUM RELATIVE HUMIDITIES ACROSS GLADES...HENDRY AND INTERIOR COLLIER COUNTY COULD REACH NEAR CRITICAL VALUES THIS AFTERNOON FOR A COUPLE OF HOURS. LOW LEVEL MOISTURE WILL THEN SLOWLY INCREASE ACROSS SOUTH FLORIDA THIS WEEKEND THROUGH NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 83 71 82 72 / 0 0 - - FORT LAUDERDALE 83 73 83 74 / 0 0 0 - MIAMI 84 71 83 73 / 0 0 0 - NAPLES 87 66 89 66 / 0 0 0 - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...84/AK AVIATION/RADAR...85/AG
Hazardous weather outlook, Apr 25, 10:00 PM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1000 PM EDT THU APR 25 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 261000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1000 PM EDT THU APR 25 2013 ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERSISTENT EAST TO NORTHEAST ONSHORE FLOW WILL CONTINUE THROUGH THE PERIOD...WITH AT LEAST A SLIGHT RISK FOR RIP CURRENTS AT THE ATLANTIC BEACHES. MINOR STREET FLOODING IS POSSIBLE FRIDAY AND INTO THE UPCOMING WEEKEND AT MIAMI BEACH DUE TO ABOVE NORMAL TIDES. HOWEVER, SIGNIFICANT IMPACTS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Coastal Flood Statements in Florida, 2013Every coastal flood statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.